Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Lake Charles, LA

September 6, 2007Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 6, 2007, 5:35 PM CDT for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2007, 5:35 PM CDT (22:35 UTC)
Expired
Sep 6, 2007, 6:00 PM CDT
In force
25 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1799 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 062236
SVRLCH
LAC115-062300-
/O.NEW.KLCH.SV.W.0110.070906T2235Z-070906T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF SLAGLE...

* UNTIL 600 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SLAGLE...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KURTHWOOD BY 600 PM CDT...

LAT...LON 3119 9319 3118 9296 3133 9293 3136 9299
      3137 9319

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:40 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 6, 3:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 PM CDT THU SEP 6 2007

.DISCUSSION...SFC ANALYSIS THIS AFTERNOON SHOWED BERMUDA HIGH
REMAINING IN CONTROL OF THE AREA AS EXPECTED. HOWEVER DIGGING A
LITTLE DEEPER AND LOOKING AT MODEL INSTABILITY AND CAPE FIELDS
REVEALED A BOUNDARY ROUGHLY ALONG THE I-49/HWY 90 CORRIDOR FROM
ALEXANDRIA TO MORGAN CITY...WITH MORE STABLE AIR TO THE EAST AND
GREATER INSTABILITY TO THE WEST. AND MUCH TO MY SURPRISE THIS
APPEARS TO BE COMING TRUE AS REGIONAL 88DS SHOW THE VAST MAJORITY
OF THE CONVECTION THIS AFTERNOON HAS BEEN ALONG THIS CORRIDOR WITH
MORE SCATTERED ACTIVITY ELSEWHERE TO THE WEST AHEAD OF A WEAK
SHORTWAVE CROSSING ERN TX. EAST OF THIS BOUNDARY...PRETTY MUCH
NIL COVERAGE SO FAR.

NOT MANY CHANGES WERE MADE TO THE INHERITED GRIDS/FORECASTS IN THE
SHORT TERM. ONGOING ACTIVITY SHOULD PERSIST THROUGH THE REMAINDER
OF THE AFTERNOON BEFORE DISSIPATING AFTER SUNSET. WILL HAVE TO
KEEP AN EYE ON THE ERN ZONES AS CONVECTION HAS BEEN MOVING LITTLE
AND RAINFALL AMOUNTS ARE BEGINNING TO ADD UP. FRIDAY APPEARS TO BE
ANOTHER DAY OF SCATTERED RW/TRW AS MOISTURE REMAINS HIGH ACROSS
THE REGION AND CONVECTIVE TEMPS REMAIN SEASONAL. BOUNDARY OVER THE
ERN ZONES IS PROGGED TO WASH OUT TONIGHT SO COVERAGE TOMORROW
SHOULD DECREASE FROM WHAT WERE SEEING TODAY.

PATTERN REMAINS IN PLACE FOR THE WEEKEND WHILE A WAVE PASSES TO
OUR SOUTH OVER THE GULF. ATTM IT APPEARS THE WAVE STAYS FAR ENOUGH
AWAY TO KEEP FROM HAVING A LARGE INFLUENCE ON OUR WX FOR THE
WEEKEND SO HAVE KEPT POPS AT 40 PERCENT EACH DAY.

ALTHOUGH WITH DIFFERENCES IN STRENGTH...LONG RANGE MODELS AGREE ON
BRINGING A CDFNT ACROSS THE AREA TUESDAY AFTERNOON THROUGH TUESDAY
NIGHT. GFS WAS THE STRONGEST WITH THIS FEATURE WITH AFTERNOON
HIGHS ONLY IN THE LOWER 80S AT MOST FOR THURSDAY WHICH SEEMED A
LITTLE OVERDONE SO HELD TEMPS IN THE UPPER 80S FOR THE LAST COUPLE
OF DAYS OF THIS FORECAST PERIOD. ALSO TIMED HIGHEST POPS TO
COINCIDE WITH THE FRONT.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE I-49
CORRIDOR EXTENDING SOUTHEAST ACROSS HIGHWAY 90 FOR THE REMAINDER
OF THIS AFTERNOON. IFR CEILINGS AND VISIBILITIES ARE POSSIBLE WITH
THE STRONGER CONVECTION. PATCHY LIGHT FOG IS POSSIBLE DURING THE
OVERNIGHT HOURS...ESPECIALLY WHERE RAIN HAS FALLEN.

TRARES

&&

.MARINE...MAINLY LIGHT FLOW EXPECTED THROUGH THE PERIOD. DID BUMP
UP WINDS AROUND MIDNIGHT TONIGHT FOR EXPECTED NOCTURNAL LO-LVL
JETTING TO OCCUR AS IT HAS PAST COUPLE OF MORNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  91  74  91 /  30  40  20  40
KBPT  75  92  76  91 /  30  40  20  40
KAEX  72  92  72  92 /  30  40  20  40
KLFT  74  91  73  91 /  30  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Sep 6, 4:13 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CDT THU SEP 6 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-071100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
413 AM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TYPICAL SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE
AFTERNOON HOURS...ARE FORECAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DECENT MOISTURE AND DAYTIME HEATING WILL COMBINE FOR A CHANCE OF
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT
WEEK. A COLD FRONT MAY MOVE ACROSS THE FORECAST AREA ON WEDNESDAY. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:15 PM CDTSevere Thunderstorm WarningLCHEvangeline45 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.